A note on the exact temperatures of free two-dimensional and circular jets


Turkyilmazoglu M.

EUROPEAN PHYSICAL JOURNAL PLUS, vol.129, no.6, 2014 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 129 Issue: 6
  • Publication Date: 2014
  • Doi Number: 10.1140/epjp/i2014-14120-5
  • Journal Name: EUROPEAN PHYSICAL JOURNAL PLUS
  • Journal Indexes: Science Citation Index Expanded, Scopus

Abstract

A two-dimensional laminar free jet and a circular axisymmetric free jet issuing into an otherwise quiescent fluid are revisited. Making use of the well-documented flow results in the literature, exact temperature profiles of both jets are shown to exist, some of which are presented for a variety of Prandtl numbers of interest. In particular, closed-form solutions are presented valid for the entire Prandtl numbers for the circular-free-jet problem. These can be easily made use of as test cases in practical applications. Circular free jet is shown to admit higher temperature values as compared with the two-dimensional free jet. It is also ensured that for these profiles a temperature integral condition due to the thermal flux is satisfied.